Alert archive / California / Gale Watches in 2023
Gale Watch 21, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jun 2, 2023, 3:24 AM PDT. It took effect at Jun 3, 2023, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 2, 2023, 3:24 AM PDT (10:24 UTC)
- In effect from
- Jun 3, 2023, 3:00 PM PDT
- Expired
- Jun 2, 2023, 2:44 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
787 WHUS76 KEKA 021024 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 324 AM PDT Fri Jun 2 2023 PZZ475-021830- /O.CAN.KEKA.GL.W.0027.000000T0000Z-230603T0600Z/ /O.EXB.KEKA.SC.Y.0063.000000T0000Z-230603T2200Z/ /O.NEW.KEKA.GL.A.0021.230603T2200Z-230605T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 324 AM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, northwest winds 20 to 25 kt with occasional gusts to 35 kt and seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts to 45 kt and seas 12 to 17 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 PM Saturday. For the Gale Watch, from Saturday afternoon through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. $$ PZZ450-021130- /O.EXP.KEKA.SC.Y.0063.000000T0000Z-230602T1000Z/ Pt St George to Cape Mendocino out 10 nm- 324 AM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-021830- /O.EXT.KEKA.SC.Y.0063.000000T0000Z-230604T0100Z/ /O.NEW.KEKA.GL.A.0021.230604T0100Z-230605T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 324 AM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with occasional gusts to 35 kt and seas 6 to 9 feet. For the Gale Watch, north winds 30 to 40 kt with occasional gusts to 50 kt and seas 13 to 18 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 PM Saturday. For the Gale Watch, from Saturday evening through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. $$ PZZ455-021830- /O.EXT.KEKA.SC.Y.0063.000000T0000Z-230604T1300Z/ Cape Mendocino to Pt Arena out 10 nm- 324 AM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM SUNDAY... * WHAT...Northwest winds 15 to 25 kt with occasional gusts to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 AM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
2 follow-up statements
344 WHUS76 KEKA 021604 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 904 AM PDT Fri Jun 2 2023 PZZ470-030015- /O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T0100Z/ /O.CON.KEKA.GL.A.0021.230604T0100Z-230605T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 904 AM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet. For the Gale Watch, north winds 30 to 40 kt with gusts up to 55 kt and seas 13 to 18 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 PM PDT Saturday. For the Gale Watch, from Saturday evening through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-030015- /O.CON.KEKA.SC.Y.0063.000000T0000Z-230603T2200Z/ /O.CON.KEKA.GL.A.0021.230603T2200Z-230605T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 904 AM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 PM PDT Saturday. For the Gale Watch, from Saturday afternoon through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-030015- /O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T1300Z/ Cape Mendocino to Pt Arena out 10 nm- 904 AM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
902 WHUS76 KEKA 022144 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 244 PM PDT Fri Jun 2 2023 PZZ470-030545- /O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T0100Z/ /O.UPG.KEKA.GL.A.0021.230604T0100Z-230605T0700Z/ /O.NEW.KEKA.GL.W.0028.230604T0100Z-230605T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 244 PM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 6 PM SATURDAY TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...For the Gale Warning, north winds 30 to 40 kt with gusts up to 55 kt and seas 13 to 18 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 PM Saturday to midnight PDT Sunday night. For the Small Craft Advisory, until 6 PM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-030545- /O.CON.KEKA.SC.Y.0063.000000T0000Z-230603T2200Z/ /O.UPG.KEKA.GL.A.0021.230603T2200Z-230605T0700Z/ /O.NEW.KEKA.GL.W.0028.230603T2200Z-230605T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 244 PM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Saturday to midnight PDT Sunday night. For the Small Craft Advisory, until 3 PM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-030545- /O.EXB.KEKA.SC.Y.0063.230603T1600Z-230604T2200Z/ /O.NEW.KEKA.SE.A.0006.230604T2200Z-230605T0700Z/ Pt St George to Cape Mendocino out 10 nm- 244 PM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 3 PM PDT SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 9 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, from 9 AM Saturday to 3 PM PDT Sunday. For the Hazardous Seas Watch, from Sunday afternoon through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ455-030545- /O.EXT.KEKA.SC.Y.0063.000000T0000Z-230604T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 244 PM PDT Fri Jun 2 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 1, 2:55 PM PDT, 12 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 2:55 PM PDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PDT Thu Jun 1 2023
.SYNOPSIS...Breezy northerly winds and clearing coastal stratus can
be expected today. Ridging will begin building in on Friday, and
inland high temperatures will reach above average values through the
weekend. A cutoff mid to upper low will bring increasing shower and
thunderstorm chances Sunday through much of next week.
&&
.DISCUSSION...This afternoon and evening a shortwave is moving
through the area. This is bringing some cooler air aloft and
allowing some thunderstorms to form just to the northeast of
Trinity county. The lapse rates aloft are poor and they not
develop. They are also moving out of the area as soon as they
form. At the coast the marine layer has mainly mixed out with this
cooler air aloft and skies have become clear. Models are
indicating clouds will come back late tonight in some of the
coastal areas. These may also make it up the river valleys once
again. The weak inversion Friday should allow any marine clouds
that form to break up fairly quickly.
High pressure starts to build into the area Friday and inland
temperatures are expected to start warming. Highs are expected to
be in the mid 80s away from the coast. High temperatures are
expected to continue warming over the weekend. Highs in the 90s
are expected on Sunday. This will increase temperatures aloft and
the marine layer may return. Offshore flow is expected to
strengthen and may help to clear skies out.
Sunday and into early next models are showing the potential for
thunderstorms as an upper level low undercuts the ridge and moves
into southern CA. This will bring the potential for southeast flow
to bring moisture up into northern CA. The first chance for
thunderstorms is on Sunday and the potential is expected to
increase Monday and Tuesday. ECMWF ensemble system EFI and Shift
of Tails is highlighting the potential for some larger CAPE. The
ensemble clusters are showing decent agreement in the movement of
the upper level low. These indicators show increasing confidence
that thunderstorms will occur early next week, although there is
still a lot of uncertainty on the timing of the location of the
best thunder chances. Temperatures are expected to gradually
diminish through the week in the inland areas as showers
potentially become more widespread. MKK
&&
.AVIATION...Pockets of low clouds developed across the region overnight,
especially at the coast from ACV-Humboldt Bay-Eel Delta and along
the Eel River Valley. Clouds generally dissipated by late morning.
Excepts from previous discussion: NW winds will become gusty by late
morning at KCEC, while the winds at KACV will become gusty during
the afternoon. VFR conditions are expected to continue at KUKI with
lighter winds, although some gusts over 15 knots are possible during
the afternoon. /SEC.
Additionally, Bufkit and other model data indicating the revival of
coastal patchy marine clouds and some low clouds extending along a
few inland river valleys overnight. /TA.
&&
.MARINE...As a high pressure system continues to push closer to the
coast of Northwest California, winds continue to increase to near
gale or gale force northerlies for most of the marine zones. In the
northern inner waters seas have fallen to small craft advisory and
winds have dropped below gale warning. Gale force gusts are expected
to ease into tomorrow morning with small craft advisory level winds
expected after. Winds are then forecast to increase again by
Saturday afternoon. Steep and elevated seas continue to accompany
the strong northerlies. /JLW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT Friday for PZZ450.
Gale Warning until 6 PM PDT this evening for PZZ455-470.
Gale Warning until 3 AM PDT Friday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 1, 3:54 AM PDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 354 AM PDT Thu Jun 1 2023 CAZ101>115-021100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 354 AM PDT Thu Jun 1 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:44 PM PDT | Gale Warning | EKA | 3 days | |
| Jun 2, 2:44 PM PDT | Hazardous Seas Watch | EKA | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.